I am a healthly 47 yr old professional women with no prior health issues. I always have my yearly check-ups that include bloodwork. The report always come back good with no health issues/problems. However in the last 2 weeks I have notice unknown bruising without no pain or memory of bumping that area of my body. Now that I think back, it has happened before, but I just brushed it off. However 2 weeks ago was a rather larger bruise in the inside of my leg near my knee and it took 2 weeks for to go away. Now 1 week later, I have another, although smaller, on upper arm. The bruising is dark purple and circular. I have read the other postings and concerned if my social alcohol consumption attributed to this bruising issue. I have a highly stressful job and I will on occassions come home some days and have a glass of wine or the like to unwind.
At the advise of my friends, I called my doctor today to schedule an appointment of an evaluation, but have not received a call back.
Anemia and deficiency of vitamins C, K, B12, or folic acid are the common causes of easy bruisability.Try taking iron tablets and multivitamins for some days and see if the symptoms improve.
As you consume alcohol, it can also lead to easy bruising. Excessive alcohol causes inflammation of the liver (hepatitis and cirrhosis) which reduces the production of chemical clotting factors. These clotting factors normally stop little bits of bleeding under the skin by blood clotting. Alcohol, particularly over a long period of time, causes a reduction of platelets in the blood, and platelets are very important in the clotting process. Due to reduction of liver clotting factors and platelets, this would tend to cause easy bruising, which is actually bleeding under the skin.
Pls abstain from alcohol and take some multivitamins or iron tablets. Eat a healthy nutritious diet and exercise regularly.
If the symptoms do not improve, get yourself evaluated by a physician and look out for SLE, bone marrow disorders, liver diseases or leukemias Anti-clotting (anti-coagulants) medication also can cause increased bruising.
Take care and pls do keep posting in how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.